Unobstructed Hilbert modular deformation problems
Journal de théorie des nombres de Bordeaux, Volume 28 (2016) no. 1, pp. 221-236.

Let ρ f,λ be an -adic Galois representation associated to a Hilbert newform f. Consider its semisimple mod reduction ρ ¯ f,λ . This paper discusses how, under certain conditions on f, the universal ring for deformations of ρ ¯ f,λ with fixed determinant is unobstructed for almost all primes. We follow the approach of Weston, who carried out a similar program for classical modular forms in 2004. As such, the problem essentially comes down to verifying that various local invariants vanish at all places dividing or the level of the newform. We conclude with an explicit example illustrating how one can in principle find a lower bound on such that the universal ring for deformations of ρ ¯ f,λ with fixed determinant is unobstructed for all λ over .

Soit ρ f,λ une représentation galoisienne -adique associée à une forme de Hilbert nouvelle f, et soit ρ ¯ f,λ sa réduction semi-simple modulo . En généralisant l’approche de Weston, nous démontrons que l’anneau de déformations universel de ρ ¯ f,λ de déterminant donné est non obstrué pour presque tout . Nous donnons également un exemple explicite pour illustrer comment obtenir une borne inférieure sur les tels que l’anneau de déformations universel de ρ ¯ f,λ de déterminant donné soit non obstrué pour tout λ divisant .

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.936
Classification: 11F80,  11F70,  11S25,  11R34
Keywords: Galois representations, Hilbert modular forms, deformation problems.
Adam Gamzon 1

1 Einstein Institute of Mathematics Edmund J. Safra Campus, Givat Ram The Hebrew University of Jerusalem Jerusalem, 91904 ISRAEL
@article{JTNB_2016__28_1_221_0,
     author = {Adam Gamzon},
     title = {Unobstructed {Hilbert} modular deformation problems},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {221--236},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {28},
     number = {1},
     year = {2016},
     doi = {10.5802/jtnb.936},
     zbl = {1411.11045},
     mrnumber = {3464619},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.936/}
}
TY  - JOUR
AU  - Adam Gamzon
TI  - Unobstructed Hilbert modular deformation problems
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2016
DA  - 2016///
SP  - 221
EP  - 236
VL  - 28
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.936/
UR  - https://zbmath.org/?q=an%3A1411.11045
UR  - https://www.ams.org/mathscinet-getitem?mr=3464619
UR  - https://doi.org/10.5802/jtnb.936
DO  - 10.5802/jtnb.936
LA  - en
ID  - JTNB_2016__28_1_221_0
ER  - 
%0 Journal Article
%A Adam Gamzon
%T Unobstructed Hilbert modular deformation problems
%J Journal de théorie des nombres de Bordeaux
%D 2016
%P 221-236
%V 28
%N 1
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.936
%R 10.5802/jtnb.936
%G en
%F JTNB_2016__28_1_221_0
Adam Gamzon. Unobstructed Hilbert modular deformation problems. Journal de théorie des nombres de Bordeaux, Volume 28 (2016) no. 1, pp. 221-236. doi : 10.5802/jtnb.936. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.936/

[1] S. Bloch & K. Kato, « L-functions and Tamagawa numbers of motives », in The Grothendieck Festschrift, Vol. I, Progr. Math., vol. 86, Birkhäuser Boston, Boston, MA, 1990, p. 333-400. | DOI | Zbl

[2] G. Böckle, « Deformations of Galois representations », in Elliptic curves, Hilbert modular forms and Galois deformations, Adv. Courses Math. CRM Barcelona, Birkhäuser/Springer, Basel, 2013, p. 21-115. | DOI | Zbl

[3] H. Carayol, « Sur les représentations l-adiques associées aux formes modulaires de Hilbert », Ann. Sci. École Norm. Sup. (4) 19 (1986), no. 3, p. 409-468. | DOI | Zbl

[4] M. Dimitrov, « Galois representations modulo p and cohomology of Hilbert modular varieties », Ann. Sci. École Norm. Sup. (4) 38 (2005), no. 4, p. 505-551. | DOI | MR | Zbl

[5] —, « On Ihara’s lemma for Hilbert modular varieties », Compos. Math. 145 (2009), no. 5, p. 1114-1146. | DOI | MR | Zbl

[6] —, « Arithmetic aspects of Hilbert modular forms and varieties », in Elliptic curves, Hilbert modular forms and Galois deformations, Adv. Courses Math. CRM Barcelona, Birkhäuser/Springer, Basel, 2013, p. 119-134. | DOI

[7] G. Dousmanis, « On reductions of families of crystalline Galois representations », Doc. Math. 15 (2010), p. 873-938. | Zbl

[8] J.-M. Fontaine & G. Laffaille, « Construction de représentations p-adiques », Ann. Sci. École Norm. Sup. (4) 15 (1982), no. 4, p. 547-608 (1983). | DOI | Zbl

[9] J.-M. Fontaine & W. Messing, « p-adic periods and p-adic étale cohomology », in Current trends in arithmetical algebraic geometry (Arcata, Calif., 1985), Contemp. Math., vol. 67, Amer. Math. Soc., Providence, RI, 1987, p. 179-207. | DOI

[10] J.-M. Fontaine & B. Perrin-Riou, « Autour des conjectures de Bloch et Kato: cohomologie galoisienne et valeurs de fonctions L », in Motives (Seattle, WA, 1991), Proc. Sympos. Pure Math., vol. 55, Amer. Math. Soc., Providence, RI, 1994, p. 599-706. | DOI | Zbl

[11] F. Q. Gouvêa, « Deformations of Galois representations », in Arithmetic algebraic geometry (Park City, UT, 1999), IAS/Park City Math. Ser., vol. 9, Amer. Math. Soc., Providence, RI, 2001, Appendix 1 by Mark Dickinson, Appendix 2 by Tom Weston and Appendix 3 by Matthew Emerton, p. 233-406. | DOI | Zbl

[12] F. Jarvis, « Level lowering for modular mod l representations over totally real fields », Math. Ann. 313 (1999), no. 1, p. 141-160. | DOI | MR | Zbl

[13] B. Mazur, « An “infinite fern” in the universal deformation space of Galois representations », Collect. Math. 48 (1997), no. 1-2, p. 155-193, Journées Arithmétiques (Barcelona, 1995).

[14] J. Neukirch, A. Schmidt & K. Wingberg, Cohomology of number fields, second ed., Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 323, Springer-Verlag, Berlin, 2008, xvi+825 pages. | DOI

[15] R. Taylor, « On Galois representations associated to Hilbert modular forms », Invent. Math. 98 (1989), no. 2, p. 265-280. | DOI | MR | Zbl

[16] T. Weston, « Unobstructed modular deformation problems », Amer. J. Math. 126 (2004), no. 6, p. 1237-1252. | DOI | MR | Zbl

Cited by Sources: